Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Bupropion HCL XL and Adderall combo
|TPA - Tue Jul 27, 2010 8:08 am||
First off, I am a 40 year old recovering cocaine addict and alcoholic. I was diagnosed with depression by a psychiatrist in 2004 and prescribed Paxil (before I started using cocaine) but it made my restless legs syndrome drive me crazy. I stopped Paxil, and shortly thereafter started using cocaine for approximately two years...long story short I had an intervention during a suicide attempt and was baker acted (hospitalized for 72 hours) and have been clean since. (1035 days ago!)I the first couple of weeks after the attempt, the psychiatrist put me on Paxil again and again the RLS drove me insane. No sleep at all. After 2 weeks I took myself off so I could get some rest. 6 months later my primary care physician put me on Wellbutrin, (Yes, he has full disclosure on my history) which to my (limited) understanding helps increase dopamine and not serotonin (which for me drives the RLS). I have been on the Bupropion for over 8 months now and seem to be doing OK. Problem is, my memory, attention span and motivation are severely diminished. My ability to read something, stay focused, comprehend it and retain it is very frustrating. My wife often calls me Dorey (character from the movie Finding Nemo) because I am easily distracted by 'shiny objects'. My job is very technical in nature with tons of reading as well as certification exams that I have to periodically take and this is affecting my performance on the job. My question is, after reading up a little on the subject this seems to be a side effect of the Bupropion and it is not unusual for Adderall to be prescribed along with it to assist with these symptoms. Questions…are these symptoms of the Bupropion? Given my history with cocaine would Adderall be something I should ask my doc about? Is there an alternative to Adderall that would effective? Thanks in advance for your help.
|Debbie Miller, RN - Thu Jul 29, 2010 6:30 pm||
The reason Adderall is prescribed is for ADD or ADHD, which is not just a child's disorder. A number of adults have this condition and benefit from the same drugs that help children. However, it is a controlled substance and as such, you might have trouble getting it, given your history and risk factors. You would need to discuss this with your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.